MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8701
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: unknown laparoscopic surgery.Event description: a piece of a black plastic part of the seal fell into the patient.The piece was retrieved.The surgeon was using a grasper at the time the incident was noted.The safety officer at the hospital stated that a report was sent to the fda.Limited information was available at the time of reporting.The model and lot number is unknown.The procedure is unknown.The device is available for return.Additional information was received via email on 05dec2019 from clinical coordin: a piece of the trocar was torn apart.Additional information received via mail on 23dec2019 from fda medwatch program: report# mw5091514.Reporter: [name] risk manager event date: 25-nov-2019 event report type: serious injury event outcome: required intervention model: c8701 lot# 1369677 event description: the alexis laparoscopic system with kii fios first entry had a rubber piece break off and was inside the patient.Surgeon was able to retrieve rubber piece from torcher within set.Fda safety report id # (b)(4).Patient status: no patient injury occurred as a result of the complaint event.
 
Event or Problem Description
Procedure performed: unknown laparoscopic surgery.Event description: a piece of a black plastic part of the seal fell into the patient.The piece was retrieved.The surgeon was using a grasper at the time the incident was noted.The safety officer at the hospital stated that a report was sent to the fda.Limited information was available at the time of reporting.The model and lot number is unknown.The procedure is unknown.The device is available for return.Additional information was received via email on 05dec2019 from clinical coordin: a piece of the trocar was torn apart.Additional information received via mail on 23dec2019 from fda medwatch program: report# mw5091514.Reporter: [name] risk manager: event date: (b)(6) 2019.Event report type: serious injury.Event outcome: required intervention.Model: c8701.Lot# 1369677.Event description: the alexis laparoscopic system with kii fios first entry had a rubber piece break off and was inside the patient.Surgeon was able to retrieve rubber piece from torcher within set.Fda safety report id # (b)(4).Patient status: no patient injury occurred as a result of the complaint event.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with a rubber component.Visual inspection of the event unit confirmed the complainant¿s experience of seal component separation.The rubber fragment completed the missing portion on the septum, a rubber component of the seal.The duckbill, another rubber component of the seal, was torn.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by non-axial insertion or removal of asymmetrical instruments, such as the grasper, through the trocar.Applied medical's instructions for use states that, "extra care should be used when inserting angular and asymmetrical instruments, such as 'j' hooks and clip appliers.All instruments should be centered axially when inserted through the seal to prevent tearing." this event is not reportable as it is unlikely to cause or contribute to death or serious injury.This report is to follow up medwatch report #mw5091514.

Brand Name
C8701, S ALEXIS LAP SYS W/KII FIOS 5/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key9593690
Report Number2027111-2020-00319
Device Sequence Number3244927
Product Code GCJ
UDI-Device Identifier00607915125714
UDI-Public(01)00607915125714(17)220929(30)01(10)1369677
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/29/2022
Device Model NumberC8701
Device Catalogue Number101473672
Device Lot Number1369677
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer12/23/2019
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GRASPER